Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Gastrointestinal Medicine
Volume 2014, Article ID 906759, 4 pages
http://dx.doi.org/10.1155/2014/906759
Case Report

Irinotecan Plus S-1 Followed by Hepatectomy for a Patient with Initially Unresectable Colorectal Liver Metastases, Who Showed Severe Drug Rash with Oxaliplatin Plus 5-FU and Leucovorin (FOLFOX)

1Department of Gastroenterological Surgery, Graduate School of Life Sciences, Kumamoto University, Honjyo 1-1-1, Chuo-ku, Kumamoto 860-8556, Japan
2Department of Surgery, Kumamoto Shinto General Hospital, Shinyashiki 1-17-27, Chuo-ku, Kumamoto 962-8655, Japan
3Department of Multidisciplinary Treatment for Gastroenterological Cancer, Kumamoto University Hospital, Honjyo 1-1-1, Chuo-ku, Kumamoto 860-8556, Japan

Received 27 February 2014; Accepted 26 May 2014; Published 17 June 2014

Academic Editor: Ruud J. L. F. Loffeld

Copyright © 2014 Hiroyuki Komori et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

For unresectable colorectal liver metastases (CRLM), hepatic resection with or without chemotherapy is the only curative treatment that sufficiently achieves long-term survival. However, occasional severe allergic responses to anticancer drugs necessitate treatment discontinuation. A 45-year-old woman presented with metachronous unresectable colorectal liver metastases. Chemotherapy with oxaliplatin plus 5-FU and leucovorin (FOLFOX) was initiated, but severe allergic dermatitis developed after the second cycle. Although she reported no prior history of adverse reactions to tegafur-uracil, a drug lymphocyte stimulation test showed an allergic response to 5-FU. We subsequently replaced with Irinotecan plus S-1 (IRIS) chemotherapy which was well tolerated and resulted in a partial response after 3 cycles. As a result, right trisectionectomy was successfully performed and no recurrence was detected in the following 3 years. A severe allergic reaction to intravenous 5-FU-containing drug regimens can be successfully alleviated by switching to S-1-containing regimens such as IRIS or S-1 plus oxaliplatin (SOX).